Kentucky, 2006

Hail in Kentucky, May 29, 2006

May 29, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 29, 12:37 PM CST, 13 minutes earlier.

Area forecast discussion, May 29, 12:37 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT MON MAY 29 2006

.UPDATE...
QUICK UPDATE TO ADD MENTION OF HEAVY RAINFALL WITH SCATTERED
THUNDERSTORMS OVER SERN MO...SOUTHERN IL...PURCHASE AREA OF WEST
KENTUCKY AND SWRN IN. PRECIPITABLE WATER VALUES ARE GREATER THAN 2
INCHES W OF THE LAND BETWEEN THE LAKES NORTHWARD TO THE CONFLUENCE
OF THE WABASH AND OHIO RIVERS. HOURLY RAINFALL AMOUNTS ARE LIKELY
TO BE OVER AN INCH AN HOUR FOR SLOW MOVING THUNDERSTORMS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH
Hazardous weather outlook, May 29, 3:34 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
434 AM CDT MON MAY 29 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
434 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT...WITH THE BEST CHANCES THIS AFTERNOON. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BRIEFLY
PULSE UP TO NEAR SEVERE LEVELS...PRODUCING MARGINALLY SEVERE HAIL
OR WIND DAMAGE. THIS WILL BE MOST LIKELY DURING THE AFTERNOON.
DUE TO VERY SLOW STORM MOTION...ISOLATED VERY HEAVY RAINFALL
COULD BE A PROBLEM WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED DURING THIS PERIOD...HOWEVER...A
FEW STORMS EACH AFTERNOON MAY BRIEFLY PULSE UP TO NEAR SEVERE
LEVELS...PRODUCING MARGINALLY SEVERE HAIL OR WIND DAMAGE. GIVEN
THE VERY SLOW STORM MOTION...ISOLATED VERY HEAVY RAINFALL COULD BE
A PROBLEM WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE VERY BRIEF NATURE OF ANY POTENTIAL SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS
SHOULD CONTINUE TO MONITOR THE FORECAST CLOSELY THROUGH THURSDAY.

DRS

In the hours before

Special weather statement, May 29, 11:53 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CDT MON MAY 29 2006

KYZ007>012-292000-
CALLOWAY KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-MARSHALL KY-TRIGG KY-
1253 PM CDT MON MAY 29 2006

...SCATTERED THUNDERSTORMS TO WORK ACROSS KENTUCKY AND BARKLEY LAKES
THROUGH 3 PM...

BOATERS...CAMPERS AND TRAVELERS AROUND KENTUCKY AND BARKLEY LAKES...
AS WELL AS THE LAND BETWEEN THE LAKES SHOULD KEEP A CLOSE EYE FOR
THUNDERSTORMS THIS AFTERNOON.

AT 1245 PM...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAD
DEVELOPED AND WERE MOVING NORTHEAST BETWEEN 15 AND 20 MPH. THE
LEADING EDGE OF THE RAIN WILL BE ALONG THE WESTERN SHORES OF
KENTUCKY LAKE NO LATER THAN 1 PM...REACHING THE WESTERN SHORES OF
BARKLEY LAKE BY 2 PM. MOST OF THE STORMS SHOULD MOVE PAST THE LAKES
BY 3 PM.

IF YOU PLAN TO SWIM OR TAKE WATER CRAFT OUT ON THE LAKES...STAY NEAR
THE SHORE OR LOOK FOR A PROTECTED COVE TO SEEK SHELTER WHEN STORMS
APPROACH. DO NOT STAY IN THE WATER...ESPECIALLY IF LIGHTNING IS
NEARBY.

ANY STORMS THAT DEVELOP WILL LIKELY PRODUCE RAINFALL
AMOUNTS NEAR ONE HALF INCH AN HOUR...AS WELL AS GUSTY WINDS IN
EXCESS OF 40 MPH.

SMITH

The radar

The Paducah radar (KPAH), 33 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Livingston

When
May 29, 12:50 PM CST to 12:54 PM CST
Where
Livingston County, 4 mi S of Smithland
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.083, -88.400

Quarter-size hail was reported near Smithland. Dime-size hail fell at U.S. Highway 60 and Highway 937, about four miles south of Smithland.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507910.